MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDX18031230
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: krd/hcg.Concomitant medical products: guide wire (radifocus35, terumo), guiding catheter (contrast catheter) and microcatheter (excelsior 1018, stryker).(b)(6).This event met mdr reporting criteria on 9/27/2017 when the product analysis revealed coil stretching.The customer name could not be provided.Conclusion: the complaint that the device cannot be resheathed was confirmed.The evidence of blood in the introducer suggests that insufficient flush was maintained during the procedure.According to the ifu, sufficient flush is needed for optimal performance of the microcoil system and insufficient flush can cause friction.If there is not sufficient flush, blood can back-flow into the catheter and microcoil system, which is a source of friction.While the healthcare professional did not report friction while advancing or retracting the microcoil, and reported that excessive force was not used, it is most likely that the dpu core wire was pushed through the skive of the translucent introducer sheath when force was applied.It is possible that the force was applied in order to overcome friction while attempting to resheath the embolic coil, brought about by the blood in the introducer.The stretching at the proximal end of the embolic core and the broken core wire also suggest that there was friction while attempting to retract the embolic coil and that excessive force was applied to dislodge the coil.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure coil introducer of a deltamaxx coil (cdx18031230/s11045) got damaged and during product analysis, it was confirmed that the coil was stretched.The procedure was pre-sg type ii endoloeak prophylaxis coil embolization of an aneurysm at the inferior mesenteric artery and the lumbar artery.The patient was a male whose vessel was mildly torturous and not calcified.The target blood vessel was one lower mesenteric artery and two lumbar arteries.A puncture was made in the right femoral artery and a guiding catheter, a guidewire and micro catheter were inserted.Contrast was performed with the guiding catheter and coil embolization was started at the lower mesenteric artery.The deltamaxx (complaint product) was selected as the 1st coil and it was prepared according to ifu.The coil was inserted but it was under sized for the vascular diameter.The physician tried to re-sheath the coil but its introducer got damaged and the coil could not be re-sheathed.The coil was removed from the patient¿s body and other coils (deltamaxx5mmx20cm/ deltamaxx4mmx15cm) were placed without any problem.Reportedly there were no issues when the complaint coil was unlocked for use and excessive was not used when handling the coil.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The product will be returned for investigation.No further information is available.

Brand Name
DELTAMAXX - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6899412
Report Number2954740-2017-00277
Device Sequence Number116414
Product Code KRD
UDI-Device Identifier10878528008542
UDI-Public(01)10878528008542(17)210630(10)S11045
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberCDX18031230
Device Lot NumberS11045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2017
Initial Report FDA Received Date09/27/2017
Patient Sequence Number1